Lawyers and Settlements
Home Page >> Videos >> Crestor side effects mount

Crestor side effects mount

FREE CASE EVALUATION

Send your Crestor claim to a Lawyer who will review your claim at NO COST or obligation. Get Legal Help Now

You can now count cataracts as a possible side effect associated with the popular cholesterol-lowering drug Crestor.

New research from the San Antonio Military Medical Center in Texas has found that statins contained in drugs like Crestor and Lipitor may raise a user's risk for cataracts, which is a condition that refers to the clouding of the lens of the eye.

The new study concluded that people taking statins were about 27 percent more likely to develop cataracts than those not taking them.

According to the Mayo Clinic, other side effects of Crestor include muscle aches, constipation and diarrhea. And other studies have found a link between the higher doses of Crestor and kidney damage, Type 2 diabetes and memory loss.

Approximately 32 million Americans currently take some form of a statin. However, even before Crestor, which is made by the pharmaceutical giant AstraZeneca, was approved for sale by the Food and Drug Administration, many patient advocacy groups argued against its use.

In 2004, one such organization - the Public Citizen’s Health Research Group - wrote to the FDA asking it to remove the product from the market because of those serious side effects.

Meanwhile, a number of lawsuits have been filed against AstraZeneca. In one such case pending in California, the plaintiffs claim the drugmaker marketed and distributed Crestor despite knowing about the drug's "defective and dangerous nature."